Hail, Morton
- When
- June 6, 6:20 PM CST
- Where
- Morton County, 7 mi WNW of Richfield
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 37.300, -101.900
10 thunderstorm wind, 4 high wind, 2 hail, as filed by the National Weather Service.
Every event with a place to put it; 4 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before the first event at Jun 6, 1:44 PM CST, 4 hours 36 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 244 PM CDT MON JUN 6 2005 .DISCUSSION... DAYS 1-2... THE CHANCES FOR CONVECTION WILL BE THE MAIN CONCERN THROUGH THE PERIOD. SOUTHWESTERLY FLOW ALOFT CONTINUES OVER THE CENTRAL PLAINS TODAY, WITH A SFC TROUGH DEVELOPING OVER THE ROCKIES AND WESTERN PLAINS. DEWPOINTS OVER SW KS ARE NOT AS HIGH AS THEY COULD BE, AS MOST OF THE BEST MOISTURE HAS GONE NORTHEASTWARD THROUGH OK OR WESTWARD INTO TX PANHANDLE. DRYLINE IS JUST WEST OF THE KS-CO BORDER, THOUGH THERE IS NOT A LOT OF CONVERGENCE ALONG IT. CAPES ARE PRETTY HIGH IN THE 2000 J/KG RANGE, THOUGH THERE IS STILL SOME CAP LEFT. ANY DISTURBANCES COMING THROUGH THE SW FLOW ARE VERY WEAK, AND SHEAR IS ALSO NOT VERY IMPRESSIVE. THINK THAT IF STORMS DO FIRE THAT LARGE HAIL IS NOT OUT OF THE QUESTION, BUT THE PROBLEM IS GETTING CONVECTION GOING. THINK THAT THE BEST CHANCE FOR WIDELY SCATTERED ACTIVITY WILL BE TO OUR SOUTHWEST WHERE STORMS COULD COME INTO FROM CO/NM, WITH ANYTHING THAT DEVELOPS MOVING EASTWARD DURING THE OVERNIGHT HOURS. NOT SURE HOW FAR EAST THE STORMS WILL GET, BUT KEPT SOME LOW POPS GOING FOR THAT AREA, WITH AROUND 25-30 POPS IN THE SOUTHWEST. WITH SOUTHERLY WINDS AND MOISTURE ADVECTION CONTINUING THROUGH TONIGHT, WILL KEEP LOWS FAIRLY MILD IN THE 60S TO NEAR 70. THE SOUTHWESTERLY FLOW WILL CONTINEU THROUGH TOMORROW, WITH THE SFC TROUGH SHIFTING ONLY SLIGHTLY FURTHER EAST. THE MODELS ARE IN PRETTY GOOD AGREEMENT ON SHIFTING THE DRYLINE EASTWARD INTO OUR CENTRAL CWA BY TUESDAY AFTERNOON. NOT MUCH CONVERGENCE ALONG IT SO FAR, AND ANY DISTURBANCES COMING THROUGH ARE AGAIN FAIRLY WEAK. HOWEVER, THERE IS STILL THE CHANCE SOMETHING ISOLATED COULD FIRE SO WILL CONTINUE WITH SLIGHT CHANCE POPS. SHIFTED THE AREA OF PRECIP EASTWARD IN THE GRIDS TO MATCH BETTER WITH THE POSITION OF THE DRYLINE. HIGHS TUESDAY WILL AGAIN BE VERY WARM, AS 850MB TEMPS GET INTO THE UPPER 20S C, ALLOWING SFC TEMPS TO GET UP INTO THE 90S. A WEAK COLD FRONT WILL START TO MOVE SOUTHEASTWARD INTO KANSAS BY TUESDAY NIGHT. THE MODELS TRY TO WASH OUT THE FRONT BY WEDNESDAY, BUT THINK THERE WILL STILL BE ENOUGH OF A BOUNDARY THAT ALONG WITH THE DRYLINE, COULD PRODUCE SOME STORMS OVER OUR SOUTHEASTERN COUNTIES BY WED AFTERNOON. HIGHS WILL BE A BIT COOLER ON WED, MAINLY IN THE 80S TO LOW 90S. DAYS 3-7... THROUGH MUCH OF THE EXTENDED PERIOD, THE MEDIUM RANGE MODELS ARE ALL INDICATING A MEAN LONGWAVE TROUGH OVER THE WESTERN CONUS WHILE THE RIDGE REMAINS IN PLACE ALONG THE EAST COAST. THIS PATTERN CONTINUES UNTIL THIS WEEKEND AFTER WHICH TIME THE UPPER LEVEL FLOW PATTERN FLATTENS OUT SOMEWHAT. THE CENTRAL PLAINS WILL CONTINUE TO BE UNDER SOUTHWEST FLOW ALOFT. OCCASIONAL PIECES OF SHORTWAVE ENERGY ARE FORECAST TO LIFT OUT ACROSS THE REGION. TIMING OF THESE MINOR WAVES BY THE MODELS IS SUSPECT AT BEST. CURRENTLY THE GRIDS INDICATE AT LEAST A SLIGHT CHANCE FOR THUNDERSTORMS EVERY EVENING THROUGH FRIDAY. NOT CONFIDENT ENOUGH AT THIS TIME TO PICK A DAY WHEN THERE WOULDNT BE A CHANCE FOR STORMS SO WILL LEAVE THAT FORECAST AS IS. ON FRIDAY, THE MODELS CONTINUE TO HINT AT A MORE SIGNIFICANT WAVE EJECTING OUT INTO THE CENTRAL PLAINS. HAVE RAISED POPS TO ABOVE CLIMATOLOGICAL LEVELS FOR FRIDAY NIGHT GIVEN THE STRONGER SIGNAL. EARLY NEXT WEEK THE LONG RANGE GFS AS WELL AS THE CANADIAN SHOW AN UPPER LEVEL RIDGE FORMING OVER THE CENTRAL. WILL CONTINUE WITH THE ABOVE NORMAL TEMPERATURES BUT BACK OFF PRECIPITATION TO BELOW NORMAL GIVEN THE UPPER FLOW PATTERN. && .PRELIMINARY POINT TEMPS/POPS... DDC 69 94 65 88 / 20 20 20 20 GCK 66 95 60 86 / 20 10 10 20 EHA 63 93 62 88 / 30 0 0 10 LBL 65 95 63 90 / 20 10 10 10 HYS 69 95 66 86 / 20 20 20 20 P28 70 93 71 94 / 20 20 20 30 && .DDC WATCHES/WARNINGS/ADVISORIES... .KS...NONE. && RITTERLING/GERARD
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 1130 AM CDT MON JUN 6 2005 KSZ030-031-043>046-061>066-074>081-084>090-071000- BARBER-CLARK-COMANCHE-EDWARDS-ELLIS-FINNEY-FORD-GRANT-GRAY-HAMILTON- HASKELL-HODGEMAN-KEARNY-KIOWA-LANE-MEADE-MORTON-NESS-PAWNEE-PRATT- RUSH-SCOTT-SEWARD-STAFFORD-STANTON-STEVENS-TREGO- 1130 AM CDT (1030 AM MDT) MON JUN 6 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST KANSAS. .DAY ONE...TODAY AND TONIGHT HIGH INSTABILITY COULD HELP SOME SCATTERED SEVERE THUNDERSTORMS DEVELOP LATE THIS AFTERNOON NEAR A DRYLINE BY THE KANSAS-COLORADO BORDER. THE STORMS SHOULD MOVE EASTWARD FROM FAR WESTERN KANSAS DURING THE EVENING BEFORE WEAKENING AROUND MIDNIGHT. LARGE HAIL AND STRONG WINDS WILL BE THE PRIMARY THREAT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SCATTERED THUNDERSTORMS, SOME SEVERE ARE POSSIBLE, EACH LATE AFTERNOON AND EARLY EVENING INTO FRIDAY. .SPOTTER ACTIVATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND EVENING, MAINLY WEST OF A ASHLAND TO WAKEENEY LINE. 26
The Dodge City radar (KDDC), 178 km away, was scanning. The volume nearest the first event began at 00:20 UTC.
10 thunderstorm wind, 4 high wind, 2 hail. Local standard time, as filed.
The roof off an old lumber building was blown off. Also power lines were down in the area.
Non-thunderstorm wind 6 miles north of Dodge City.
Non-thunderstorm wind in Dodge City with a five inch tree limb blown down at Manor of the Plains.
Non-thunderstorm wind in Cimarron blew the roof off a house and brought trees down at the Ampride trailer park.
Non-thunderstorm wind in Jetmore blew shingles off a roof, blew two sheds down and toppled several trees.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2005Every state in 2005This day in weather historyWarnings in Kansas, June 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5462841, 5462842, 5462843, 5462844, 5462845, 5462846, 5462847, 5462848, 5462849, 5462850, 5462851, 5462852, 5462853, 5462854, 5462855, 5462856.